Ask The Doctor > Pending > Antidepressant side effects or hypoglycemia?

Antidepressant side effects or hypoglycemia?

Patient: Yesterday I had a very emotionally and physically stressful day caring for my terminally-ill mother-in-law. And it was very hot and humid. I had normal meals during the day, then ate a bowl of ice cream at bedtime. When I woke up (after approx. 7.5 hours of sleep) I was a little bit dizzy and unbalanced, completely exhausted, and my thinking seemed fuzzy. Could I have hypoglycemia caused by excess cortisol from the stress? I am taking 2 antidepressants that state “may cause dizziness upon standing” and I increased the dosage on 1 of them 3 weeks ago. I have had this dizziness several times in the last week, but I think this is the first time for the exhaustion and trouble thinking. I had the exhaustion and trouble thinking in the morning several times during college (20 years ago) and it always improved by eating a couple pieces of candy or chocolate. Thank you.

 

 

Doctor:

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment